Two patients who developed a severe but reversible cholestatic jaundice during and after treatment with an amoxicillin/clavulanic acid preparation (Augmentin) are described. The diagnosis of drug-induced intrahepatic cholestasis was based on the clinical course, biochemical pattern and on histological findings. Since amoxicillin alone does not induce liver injury, the combination of amoxicillin and clavulanic acid or clavulanic acid alone could be responsible for this adverse reaction, probably through a metabolic idiosyncrasy or a hypersensitivity mechanism. Although more than 100 cases of hepatotoxic reactions have been reported to the pharmaceutical company (Beecham Laboratories) and several reports have been published, the incidence of hepatotoxicity of this antibiotic is relatively rare, since this antibiotic has been widely used. However, recognition of this benign and reversible cholestatic syndrome is important to avoid unnecessary, expensive and invasive diagnostic procedures.